[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1973

DERMATOLOGIC SOCIETY OF GREATER NEW YORK

Arch Dermatol. 1973;107(1):127-128. doi:10.1001/archderm.1973.01620160091030
Abstract

Peculiar Penile Pigmentation. Presented by Harvey J. Cohen, MD: Samuel B. Frank, MD: and Wilfred Minkin, MD.  This 57-year-old white man has an inoperable carcinoma of the prostate gland. Estrogen therapy was instituted several months before he noticed a discoloration on his penis. There has been no ablation of his adrenal glands. He states that his nipples have become darker.On examination there is a linear pigmented area that measures 3 × 1 cm on the ventral surface of the penis. The surface is rugose (Figure).Histopathologic examination showed slight undulation of the epidermis but no acanthosis. There was an increase in basal zone pigmentation. Dr. Lewis Shapiro stated that these changes were insufficient to warrant a diagnosis of acanthosis nigricans.

Discussion  Dr. Josef E. Jelinek: Administration of diethylstilbestrol for prostatic carcinoma causes darkening of the nipples and areola. This medication is the likely cause of the penile pigmentation

First Page Preview View Large
First page PDF preview
First page PDF preview
×